MAUDE Adverse Event Report: Limacorporate S.p.A. SMR Shoulder; Finned Stem SHORT Dia. 17 mm

Limacorporate S.p.A. SMR Shoulder; Finned Stem SHORT Dia. 17 mm
Model Number 1304.15.017
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing with the support of the external third-party supplier.A preliminary review of the device history records (dhr) did not identify any anomalies for the involved lot (2535515 - ster: (b)(4)).In parallel, a sample of 10 new units available in our internal warehouse stock was inspected and found to be conforming.The device contained within each package corresponded to the product indicated on the label: smr finned stem short d.17 mm l: 45 mm (product code: 1304.15.017, lot: 2535515 - ster: (b)(4)).A final report will be provided upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2026, an intra-operative issue occurred during a planned right reverse shoulder arthroplasty.The surgeon intended to implant a short stem d.17 mm l: 45 mm (product code: 1304.15.017).During the procedure, it was identified that the implant contained inside the package labeled as smr finned stem short d.17 mm l: 45 mm (product code: 1304.15.017, lot: 2535515 - ster: (b)(4)) was not a short stem, but a standard stem d.17 mm l: 80 mm (product code: 1304.15.170 - lot: unknown).Therefore, a short stem package apparently contained a standard stem instead of the correctly labeled implant.It was reported that the involved device (product code: 1304.15.017, lot: 2535515 - ster: (b)(4)) was received sterile and showed no evidence of seal breach.This mismatch was discovered during surgery after opening and implantation.As the implant had already been inserted at the time the discrepancy was identified, the standard stem was left in situ.The surgeon was satisfied and the result was good.There was a delay of 2-3 minutes.According to complaint sources, the humerus was prepared for a standard stem, but intraoperatively it was then switched to a short stem because this suited the doctor better.Thus, everything was prepared for the incorrectly packaged standard stem.Event occurred in switzerland.
 
Event or Problem Description
On (b)(6) 2026, an intra-operative issue occurred during a planned right reverse shoulder arthroplasty.The surgeon intended to implant a short stem d.17 mm l: 45 mm (product code: 1304.15.017).During the procedure, it was identified that the implant contained inside the package labeled as smr finned stem short d.17 mm l: 45 mm (product code: 1304.15.017, lot: 2535515 - ster: (b)(4) was not a short stem, but a standard stem d.17 mm l: 80 mm (product code: 1304.15.170 - lot: unknown).Therefore, a short stem package apparently contained a standard stem instead of the correctly labeled implant.It was reported that the involved device (product code: 1304.15.017, lot: 2535515 - ster: (b)(4) was received sterile and showed no evidence of seal breach.This mismatch was discovered during surgery after opening and implantation.As the implant had already been inserted at the time the discrepancy was identified, the standard stem was left in situ.The surgeon was satisfied and the result was good.There was a delay of 2-3 minutes.According to complaint sources, the humerus was prepared for a standard stem, but intraoperatively it was then switched to a short stem because this suited the doctor better.Thus, everything was prepared for the incorrectly packaged standard stem.Event occurred in switzerland.
 
Additional Manufacturer Narrative
Review of the device history records (dhr) did not identify any anomalies related to the involved lot (lot 2535515, sterilization lot (b)(4).During investigation the initially reported mismatch between a short stem d.17 mm and a standard stem d.17 mm could not be confirmed based on the information provided by the complaint source, as: the lot number of the stem found inside the package and implanted remained unknown; no post-operative x-rays or operative notes were available to confirm the size of the implanted stem.The involved smr finned stem short dia.17 mm l.45 mm (product code: 1304.15.017, lot: 2535515 - ster: (b)(4), are purchased in sterile state from a 3rd party supplier, therefore the investigation was performed with their support.Based on the supplier's preliminary investigation, the most likely mismatched device was an smr finned stem dia.16 mm l.80 mm (code 1304.15.160, lot 2534122 - ster: (b)(4), as this lot (30 pieces) was processed immediately after the reported device smr finned stem short dia.17 mm l.45 mm lot (code 1304.15.017, lot 2535515 - ster: (b)(4), (30 pieces).Both lots were processed by the same operator, on the same day (18th december 2025), in consecutive order and at the same workstation during the external packaging and labelling phase.During investigation a total of 13 units of smr finned stem short dia.17 mm l.45 mm (product code 1304.15.017, lot 2535515, sterilization lot (b)(4) and 8 units of smr finned stem dia.16 mm l.80 mm (code 1304.15.160, lot 2534122 - ster: (b)(4)available in company subsidiaries' warehouses were inspected and found to be conforming.Therefore, no evidence of a batch-wide issue was identified.The supplier's investigation identified the worst-case scenario as a one-to-one swap between one component from lot 2535515 and one component from lot 2534122 during repackaging activities at the supplier.In this scenario, the two components may have been inadvertently exchanged and subsequently labelled as each other's product.Considering that the nonconforming unit from lot 2535515 had already been implanted, limacorporate decided, as a precautionary measure, to initiate voluntary fsca 20260003 to remove from the market the single potentially affected device labelled as lot 2534122.On 23 july 2026, the draft initial fsca report was submitted to the italian national competent authority and after approval on 27th july 2026 fsca 20260003 was initiated.The national competent authorities of the affected countries, including germany, italy, the czech republic, poland and the republic of korea, were subsequently notified.Distribution blocks, traceability checks and recall activities were implemented.Capa q20260024 was opened to address the issue.The root cause was identified as supplier-related human error combined with inadequate line-clearance activities during packaging and labelling operations.Corrective actions include completion of the recall, revision of the supplier's packaging and line-clearance procedures, operator training, periodic quality checks and evaluation of automation solutions within the packaging process.On 4 september 2026, examination of a recalled device confirmed the suspected mismatch: a package labelled as smr finned stem dia.16 mm l.80 mm (code 1304.15.160, lot 2534122) contained an smr finned stem short dia.17 mm l.45 mm (code 1304.15.017, lot 2535515), confirming the one-to-one exchange scenario identified during the supplier's investigation.

Brand Name
SMR Shoulder
Common Device Name
Finned Stem SHORT Dia. 17 mm
Manufacturer (Section D)
Limacorporate S.p.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key25574644
Report Number3008021110-2026-00250
Device Sequence Number14755847
Product Code PHX
UDI-Device Identifier08033390155328
UDI-Public08033390155328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191963
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1304.15.017
Device Catalogue Number1304.15.017
Device Lot Number2535515
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date06/22/2026
Supplement Report FDA Received Date09/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown